Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 131, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2008, 2:26 PM EDT for Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 28, 2008, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Lanier County, GA, Lowndes County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:14 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 9:14 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 AM EDT SAT JUN 28 2008 .DISCUSSION...DEEP LAYER RIDGING EXISTS S OF THE AREA WITH THE UPPER RIDGE OVER S FL AND THE NRN BAHAMAS AND THE SURFACE RIDGE AXIS A BIT N OF THERE. A WEAK UPPER LEVEL LOW IS SEEN IN WATER VAPOR IMAGERY OVER THE WRN GOMEX, WHILE AN UNSEASONABLY STRONG UPPER LOW IS MOVING SEWD FROM THE NRN PLAINS INTO THE UPPER MS VALLEY. NOT SEEING A LOT OF CONVECTION OVER THE NE GULF THIS MORNING. HOWEVER, INLAND AREAS ARE GETTING AN EARLY START WITH A TS ALREADY FIRING OVER OUR CENTRAL PANHANDLE ZONES (WALTON AND HOLMES). UNFORTUNATELY, WE DO NOT HAVE THE BENEFIT OF A 12Z KTAE SOUNDING TODAY. HOWEVER, MODEL SOUNDINGS INDICATE A MOIST PROFILE IN PLACE WITH PW ROUGHLY 1.7-1.8 INCHES. LOW TO MID LEVEL MEAN VECTOR WINDS WILL BE OUT OF THE W TODAY AT 10-15 KT (SEA BREEZE REGIME 5). THIS IS A FAVORABLE REGIME FOR CONVECTIVE COVERAGE AND THE LIKELY POPS IN THE FORECAST CERTAINLY LOOK JUSTIFIED. NO UPDATES ARE PLANNED AT THIS TIME. && .MARINE...WINDS AND SEAS WILL REMAIN LOW WITH THE SURFACE RIDGE AXIS ACROSS THE AREA. THEY MAY INCREASE SLIGHTLY SUNDAY AND MONDAY WITH THE APPROACH OF THE TROUGH...BUT STILL REMAIN BELOW CAUTION LEVELS. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE COASTAL WATERS...MAINLY DURING THE LATE NIGHT AND MORNING HOURS. && .AVIATION...ANOTHER ACTIVE DAY IN TERMS OF SHWR/TSTRM ACTIVITY EXPECTED. STARTING OUT THE MORNING WITH VFR CONDITIONS AT ALL TERMINALS. DO SEE A FEW THUNDERSTORMS BETWEEN KPFN AND KDHN MOVING EAST AND NORTHEAST...BUT AT THIS POINT NOT THREATENING ANY TERMINALS. FOR THE REST OF THE MORNING WILL EXPECT A SCT-BKN CU FIELD TO RAPIDLY DEVELOP WITH PERHAPS A SHOWER OR STORM IN THE VICINITY OF KPFN BY NOON. AFTER NOON EXPECT STORM COVERAGE TO FILL IN ACROSS THE AREA AND HAVE TEMPOS FOR IFR/MVFR VIS/CIG FOR THIS CONVECTION ALL TERMINALS INTO THE EARLY EVENING HOURS. SHWRS/STRMS DISSIPATE SLOWLY INTO THE LATER EVENING HOURS. AREAS THAT RECEIVE RAINFALL TODAY WILL STAND THE CHANCE FOR PATCHY GROUND FOG AFTER MIDNIGHT WITH KVLD AND KTLH THE MOST LIKELY CANDIDATES. && .FIRE WEATHER...NO CONCERNS. && .HYDROLOGY...PER YESTERDAYS DROUGHT INFO STATEMENT ISSUED BY THIS OFFICE...MOST OF OUR SW GA ZONES HAVE SLIPPED BACK INTO SEVERE (D2) DROUGHT CONDITIONS. THE WET PATTERN WE WILL BE IN FOR THE NEXT COUPLE OF DAYS SHOULD HELP A LITTLE. && .PREV DISCUSSION... 428 AM EDT SAT JUN 28 2008 .SHORT TERM... (TODAY THROUGH MONDAY) THERE IS GOOD AGREEMENT AMONG THE LATEST NUMERICAL GUIDANCE IN SHEARING OUT TO THE EAST WHAT IS LEFT OF THE WEAK WESTERN GULF TROUGH AS A DEEP TROUGH DEVELOPS OVER THE EASTERN THIRD OF THE CONUS BY MONDAY. ABUNDANT DEEP LAYER MOISTURE WILL CONTINUE ACROSS OUR REGION THROUGH THE PERIOD...WITH A MEAN WEST WIND OF 10 TO 15 KT IN THE 1000-700 MB LAYER. SUCH CONDITIONS TYPICALLY FAVOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR AREA...AND THIS PATTERN WILL HOLD THROUGH MONDAY. ON MONDAY THERE MAY BE SOME ADDITIONAL FORCING AHEAD OF THE APPROACHING TROUGH...WHICH COULD ENHANCE DEEP MOIST CONVECTION. HIGH TEMPS WILL CONTINUE NEAR AVERAGE...BUT WILL BE HIGHLY DEPENDANT (I.E. HOW WARM AND HOW EARLY) ON WHERE/WHEN THE RAIN DEVELOPS EACH DAY. THE GFS CONTINUES TO OVER-FORECAST SURFACE DEWPOINTS...RESULTING IN TOO MUCH SBCAPE AND EXAGGERATED VERTICAL THETA-E GRADIENTS. THE NAM FORECAST SOUNDINGS LOOK MORE REALISTIC GIVEN THE SYNOPTIC PATTERN. THUS WE THINK THE THREAT OF HAIL/WET MICROBURSTS IS RATHER LIMITED...AND WOULD FALL SHORT OF SEVERE LEVELS IN MOST CASES. .LONG TERM... (MONDAY NIGHT THROUGH SATURDAY)...GFS AND ECMWF IN FAIRLY GOOD AGREEMENT THIS TIME AROUND...WITH THE LATEST GFS A LITTLE LESS AGGRESSIVE THAN PREVIOUS RUN IN ITS SOUTHWARD PUSH OF DRIER AIR BEGINNING ON TUESDAY. HOWEVER...AS THE VIGOROUS SHORT WAVE... CURRENTLY SEEN DROPPING SOUTHEASTWARD INTO THE NORTHERN PLAINS... ROUNDS THE BOTTOM OF THE MEAN TROUGH OVER THE EASTERN U.S. ON TUESDAY...DRIER AIR WILL TEMPORARILY SPREAD SOUTHWARD ACROSS THE TRI STATE AREA. HOWEVER...EXPECT A FAIRLY RAPID RETURN OF MOISTURE BY FRIDAY...AS THE EASTERN U.S. TROUGH RAPIDLY LOSES AMPLITUDE...AND THE SUBTROPICAL RIDGE BEGINS TO BUILD WESTWARD ACROSS FLORIDA ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 71 92 72 88 / 60 20 50 20 60 PANAMA CITY 92 76 90 76 88 / 50 20 40 20 50 DOTHAN 92 72 92 71 87 / 60 30 60 30 50 ALBANY 93 72 92 72 88 / 60 30 60 30 50 VALDOSTA 91 71 91 71 87 / 60 30 60 30 60 CROSS CITY 91 71 90 71 87 / 60 20 50 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...MROCZKA PREVIOUS DISCUSSION...DUVAL/FOURNIER REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jun 28, 5:02 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 AM EDT SAT JUN 28 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-290915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 502 AM EDT SAT JUN 28 2008 /402 AM CDT SAT JUN 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION AGAIN TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY SEVERE HAIL AND/OR WIND AND TORRENTIAL DOWNPOURS. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING WILL BE THE MOST WIDESPREAD THREAT. ALSO...BRIEF WATERSPOUTS CAN OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME OVER THE WARM WATERS OF THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HAIL. A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TUESDAY THROUGH THURSDAY AS A DRIER AIRMASS MOVES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 28, 11:16 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1116 AM EDT SAT JUN 28 2008 FLZ013-014-281545- CALHOUN-GULF- 1016 AM CDT SAT JUN 28 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN CALHOUN AND NORTHERN GULF COUNTIES IN THE EASTERN FLORIDA PANHANDLE... * UNTIL 1045 AM CDT AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF BLOUNTSTOWN...MOVING EAST AT 25 MPH. WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM WHICH CAN BRING DOWN TREE LIMBS AND KNOCK OVER LOOSE OUTDOOR OBJECTS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 28, 1:14 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 114 PM EDT SAT JUN 28 2008 FLZ018-019-281745- JEFFERSON-MADISON- 114 PM EDT SAT JUN 28 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND WESTERN MADISON COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 145 PM EDT AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF MONTICELLO...MOVING EAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM WHICH CAN DOWN TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 28, 1:21 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 PM EDT SAT JUN 28 2008 GAZ157-158-281800- GRADY-THOMAS- 121 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GRADY AND THOMAS COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 200 PM EDT AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CLUSTERED ALONG A LINE EXTENDING FROM PELHAM TO 15 MILES SOUTH OF CAIRO...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... OCHLOCKNEE BY 130 PM EDT. THOMASVILLE BY 145 PM EDT. COOLIDGE BY 155 PM EDT. 5 MILES WEST OF BOSTON BY 200 PM EDT. WINDS GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS WHICH CAN DOWN TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 28, 1:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 158 PM EDT SAT JUN 28 2008 FLZ018-019-028-029-281845- JEFFERSON-LAFAYETTE-MADISON-TAYLOR- 158 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN JEFFERSON...NORTHERN LAFAYETTE...MADISON AND NORTHERN TAYLOR COUNTIES... * UNTIL 245 PM EDT AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CLUSTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF QUITMAN TO 10 MILES EAST OF PERRY...MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... MADISON BY 215 PM EDT. WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS IN ADDITION TO SCATTERED TO FREQUENT LIGHTNING STRIKES. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 28, 2:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 204 PM EDT SAT JUN 28 2008 GAZ146-147-158>160-281845- BROOKS-COLQUITT-COOK-LOWNDES-THOMAS- 204 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS... COLQUITT...COOK...LOWNDES AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 245 PM EDT AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF DOERUN TO 10 MILES SOUTHWEST OF QUITMAN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MOULTRIE TO 10 MILES SOUTHWEST OF QUITMAN... MOVING EAST AT 30 MPH. THESE STORMS WILL BE NEAR... QUITMAN BY 210 PM EDT. SPARKS BY 225 PM EDT. WEST VALDOSTA BY 230 PM EDT. VALDOSTA BY 230 PM EDT. WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS IN ADDITION TO SCATTERED TO FREQUENT LIGHTNING STRIKES. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:15 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.